In 2005, I had a mosquito bite that turned into a dark brown bump. In 2011 and 2012, it started changing in color.
So I went to a dermatologist in Philadelphia 3 times. They injected something into it and gave me a cream. I followed the direction but the bump went away and left a red dot. around the red dot is a pinkish oval of skin. Around that oval is an irregular shaped where my skin has dramatically lightened. I have brown skin and I put my leg next to a caucasian person's ... that light skin matched theirs! Even worse, the light skin spread. So it just looks weird. Also, I can no longer grow hair where that patch of discolored red, pink, & light skin is. Is that bad if I can't grow hair there? Before they injected me and gave me the cream, hair grew there. They didn't say that would happen.
I cannot go back as often as I want because I am in Rochester for school. But I went twice after my skin started getting lighter. What should I do?
Here is a photo I took in July , less than 2 months after they gave me the cream that messed my skin up.
The brown part near the center is now red. At one point it was purple.
From the photos it looks like vitiligo rather than post inflammatory hypopigmentation or drug induced hypopigmentation. It is a pigmentation disorder in which melanocytes (the cells that make pigment) in the skin are destroyed. As a result, white patches appear on the skin in different parts of the body. Diagnosis can be confirmed by external examination, blood tests to check skin cell count for melanocytes and biopsy of the skin patches.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.